Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 72, NWS St. Louis, MO

April 10, 2025Lincoln County, Montgomery County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 12:58 PM CDT for Lincoln County, Montgomery County, Warren County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2025, 12:58 PM CDT (17:58 UTC)
Expired
Apr 10, 2025, 1:45 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, MO, Montgomery County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:15 PM CDTHAIL 0.7Jonesburg, MOPublic report courtesy KFVS-12.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS53 KLSX 101758
SVRLSX
MOC113-139-219-101845-
/O.NEW.KLSX.SV.W.0072.250410T1758Z-250410T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
1258 PM CDT Thu Apr 10 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lincoln County in east central Missouri...
  Montgomery County in east central Missouri...
  Central Warren County in east central Missouri...

* Until 145 PM CDT.

* At 1258 PM CDT, a severe thunderstorm was located near New
  Florence, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Warrenton, High Hill, Olney, Buell, Truesdale, Jonesburg, New
  Florence, McKittrick, Big Spring, Truxton, Hawk Point, Danville,
  Wright City, Montgomery City, Middletown, Mineola, Bellflower,
  Wellsville, Moscow Mills, and Foristell.

This includes Interstate 70 in Missouri between exits 170 and 200.
 
This also includes Graham Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3914 9148 3914 9135 3890 9087 3888 9090
      3889 9095 3885 9096 3868 9128 3871 9131
      3870 9136 3871 9143 3897 9164 3901 9164
TIME...MOT...LOC 1758Z 315DEG 31KT 3896 9143 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bumgardner
2 follow-up statements
370 
WWUS53 KLSX 101814
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
114 PM CDT Thu Apr 10 2025

MOC113-139-219-101845-
/O.CON.KLSX.SV.W.0072.000000T0000Z-250410T1845Z/
Lincoln MO-Montgomery MO-Warren MO-
114 PM CDT Thu Apr 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHWESTERN LINCOLN...EASTERN MONTGOMERY AND CENTRAL WARREN
COUNTIES...

At 114 PM CDT, a severe thunderstorm was located over Jonesburg,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Warrenton, High Hill, Olney, Truesdale, Jonesburg, New Florence,
McKittrick, Big Spring, Truxton, Hawk Point, Wright City, Bellflower,
Moscow Mills, and Foristell.

This includes Interstate 70 in Missouri between exits 175 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3890 9087 3888 9090 3889 9095 3885 9096
      3868 9128 3871 9131 3870 9136 3871 9143
      3887 9156 3912 9130
TIME...MOT...LOC 1814Z 315DEG 31KT 3886 9130 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bumgardner
303 
WWUS53 KLSX 101828
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
128 PM CDT Thu Apr 10 2025

MOC113-139-219-101845-
/O.CON.KLSX.SV.W.0072.000000T0000Z-250410T1845Z/
Lincoln MO-Montgomery MO-Warren MO-
128 PM CDT Thu Apr 10 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHWESTERN LINCOLN...SOUTHEASTERN MONTGOMERY AND CENTRAL WARREN
COUNTIES...

At 128 PM CDT, a severe thunderstorm was located near Warrenton,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wright City, Warrenton, Truesdale, Jonesburg, McKittrick, Hawk Point,
Truxton, High Hill, Moscow Mills, Troy, and Foristell.

This includes Interstate 70 in Missouri between exits 183 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3890 9087 3888 9090 3889 9095 3885 9096
      3868 9128 3871 9131 3870 9136 3871 9143
      3877 9148 3906 9118
TIME...MOT...LOC 1828Z 314DEG 30KT 3878 9120 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bumgardner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:28 AM CDT, 6 hours 30 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
  • Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 6:28 AM CDT, 6 hours 30 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
628 AM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms are expected today, mainly
  during the afternoon hours. A few storms may be strong to
  severe and produce hail up to the size of quarters and gusty
  winds across southeast Missouri and southwest Illinois.

- Much cooler weather returns on Friday before readings warm back
  up for the weekend.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 322 AM CDT Thu Apr 10 2025

Latest water vapor shows multiple impulses embedded in the broad
northwest flow aloft heading southeast out of the Upper Midwest.
The first one is currently over northeast Nebraska and is expected
to be the impetus for the development of showers and scattered
thunderstorms by early this afternoon. The highest coverage of
storms is expected to be along/east of the Mississippi River where
a weak wave of low pressure/inverted trough is located later
today. Deep mixing combined with very cool temperatures aloft
(steep lapse rates) is expected to yield SBCAPE values of
750-1250+ J/kg by mid afternoon collocated with 30-40 knots of
deep-layer shear through mid afternoon. Hail up to the size of
quarters is the main threat due to high amounts of CAPE within the
hail-growth zone, but soundings also show very deep mixing with
plenty of DCAPE for gusty winds as well. The best temporal/spatial
window for a few strong to severe thunderstorms is roughly from
1-6 PM, mainly in parts of southeast Missouri and southwest
Illinois.

By early evening, diurnal instability will wane as sunset
approaches. In addition, deep-layer shear will really lessen as the
midlevel impulse shifts into southeast Missouri. This should close
the window for any strong-severe thunderstorms, with the chances of
any lightning activity ceasing around 0300 UTC. Mostly dry weather
is then favored overnight tonight through Friday, though a few
very light rain showers or sprinkles are possible as another
midlevel impulse dives southward down the Mississippi River.

After a fairly warm day today, look for much cooler temperatures to
move into the area on Friday. Strong low-level cold air advection
ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below
the 25th percentile for the day. In addition, low-level RH plots
show fairly thick stratus hanging around well into the afternoon.
The pattern would also favor quite a bit of stratocumulus elsewhere
given the cyclonic flow aloft. Given the strong low-level cold air
advection and stratus/stratocumulus detailed above, cooled high
temperatures a couple of degrees areawide, with most locations
only topping out in the mid to upper 50s.

Gosselin

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 322 AM CDT Thu Apr 10 2025

(Friday Night)

Seasonably cold conditions are forecast on Friday night as a surface
anticyclone moves toward the Mississippi River. Lows in the mid to
upper 30s are forecast. Some scattered frost development is
possible in the coolest locations given light winds and a clear
sky. The reason lows should not drop below freezing is because of
dewpoints staying in the 30s. Otherwise, we likely would see some
subfreezing lows.

(Saturday - Sunday Night)

A dry weekend is in store with moderating temperatures as southerly
winds increase and mid/upper level ridging moves overhead. Highs on
Saturday are forecast to be in the 60s, with widespread 70s expected
on Sunday.

(Monday - Wednesday)

Clusters of the 500-hPa height pattern are in pretty good agreement
that a mid/upper level shortwave trough will move through the Upper
Midwest early next work week. A surface low associated with this
mid/upper level feature is forecast to move into the Great Lakes
on Monday, with a cold front moving through our neck of the woods.
There is still some timing differences with this frontal passage,
but this front will bring a low chance (20-30%) of showers and
thunderstorms. No widespread significant rainfall is expected with
this system due to stronger mid/upper level forcing for ascent
staying well to our north and weak moisture return ahead of the
front. LREF probabilities for even a tenth of an inch of rain drop
to 10-20%, with less than 10% of members showing a quarter inch
or more of rainfall.

A similar pattern is likely to exist heading into the middle of next
work week as we are currently in characterized by below normal 850-
hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows
in the 30s/40s are most likely. Another night with frost potential
seems plausible Tuesday night/Wednesday morning, though that will
depend on the exact timing of the surface ridge and cloud trends.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 621 AM CDT Thu Apr 10 2025

A temporary period of fog may occur early this morning at KUIN
and/or KSUS but this threat should cease by 1400 UTC. Northwest
winds are expected to increase this morning, with some gusts
around 20 knots forecast this afternoon at KCOU/KJEF/KUIN.
Scattered showers and a few thunderstorms are forecast this
afternoon/early evening. The best chance of thunder is at the
metro terminals and maintained a PROB30 group for this potential.
Elsewhere, activity is less likely to have thunder so just have a
PROB30 group for MVFR visibilities and SHRA. Northwest winds will
lighten up tonight, with ceilings lowering from north to south.
MVFR ceilings are forecast by 0800 UTC at KUIN, with metro
terminals likely to see lower ceilings at or just after 1200 UTC
Friday.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 3:32 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
332 AM CDT Thu Apr 10 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
332 AM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Scattered thunderstorms are forecast this afternoon and early
evening. A few of these storms may be strong to severe between 1 and
6 PM, mainly in parts of southeast Missouri and southwest Illinois.
Hail up to the size of quarters and gusty winds are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is another chance of thunderstorms on Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or wind damage to the
National Weather Service

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 12:26 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois49 min
Apr 10, 12:51 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve39 min
Apr 10, 1:38 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis, Warren52 min
Apr 10, 2:11 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis49 min
Apr 10, 2:17 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Jefferson28 min
Apr 10, 2:33 PM CDTSevere Thunderstorm WarningLSXMarion, Pike, Ralls42 min
Apr 10, 2:53 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.